Originally Posted by Lulubells
Ha! Doctors are useless when it comes to side effects of the statin drugs, they won't admit to them or even listen to what you think about them. I get that rolled eyes thing from every doctor I tell "I believe statin drugs is the cause".. They can not admit they are not knolageable about the drugs they are prescribing to you (except for what the drug reps tell them), they can not admit they gave you a drug that did you more harm than good and they darn sure can't admit they don't know how to treat it.
I share some of your feelings toward Dr's, however, when I'd been on Pravachol for about 3 months and complained of various aches, my Dr. suggested he had to give it up for similar symptoms. He was fully apprised of some of the statin side effects. He mentioned some in advance to me, but not with a sharp focus. Individual reactions to these things varies and there are probably quite a few people taking them who escape side effects. For a Dr. to prejudice an opinion of statins in advance wouldn't serve much purpose. The professional approach is to monitor your lipids, liver function and respond to direct comments from the patient.
Statins may well be an indirect canon when it comes to targeting heart disease, but the recent Crestor study showing reduced MI's with people who took the statin, even without any cholesterol problem, is a major wake up. Hopefully, drugs will emerge that target a specific condition without statin side effects. Until then, the choices are difficult.